Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

04.07.2016 | Case Report | Ausgabe 11/2016

Osteoporosis International 11/2016

Alendronate- and risedronate-induced acute polyarthritis

Zeitschrift:
Osteoporosis International > Ausgabe 11/2016
Autor:
M. Uğurlar

Abstract

Bisphosphonates are the mainstay treatment for postmenopausal osteoporosis. Although bisphosphonates are safety drugs, they have numerous side-effects such as arthralgia, elevated erythrocyte sedimentation rate and C-reactive protein, gastrointestinal disturbances, and flu-like illness with symptoms of fatigue, fever, chills, malaise, and myalgia. We present a case of acute polyarthritis after administration of alendronate and risedronate in a 52-year-old woman. To the best of the author’s knowledge, this is the first case of acute polyarthritis induced by per os administration of both alendronate and risedronate during weekly usage. This is a report of a 52-year-old woman admitted to our hospital every week in a month, within 48 h, after receiving three times alendronate and one time risedronate with diffuse arthralgias, miyalgias, and swelling with effusions in both wrists, both ankles, interphalangeal joints in both hands and feet, and in both knees. When we discontinued alendronate and risedronate, oral raloxifene (60 mg/day) with oral calcium (1 g/day), and vitamin D3 (800 IU/day) was initiated. The symptoms regressed in 1 week. During the 1 year follow-up period, no myalgia, arthritis, or synovitis was detected. The side-effects of bisphosphonates are rarely reported in the literature. We believe that the prevalance of these side-effects would increase by closer follow-up of patients receiving these medications. To our knowledge, this patient is the first reported case of acute polyarthritis induced by per os administration of both alendronate and risedronate during weekly usage.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Premium-Inhalten der Fachzeitschriften, inklusive eines Print-Abos.

Jetzt abonnieren und bis 25. Juni einen 50 € Amazon-Gutschein sichern.

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 11/2016

Osteoporosis International 11/2016Zur Ausgabe

Neu im Fachgebiet Orthopädie und Unfallchirurgie

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Orthopädie und Unfallchirurgie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise